Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 92, NWS Tulsa, OK

April 15, 2023Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 15, 2023, 3:23 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2023, 3:23 PM CDT (20:23 UTC)
Expired
Apr 15, 2023, 3:59 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

752 
WUUS54 KTSA 152023
SVRTSA
ARC015-087-152130-
/O.NEW.KTSA.SV.W.0092.230415T2023Z-230415T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
323 PM CDT Sat Apr 15 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...

* Until 430 PM CDT.

* At 323 PM CDT, a severe thunderstorm was located near Marble,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Berryville...                     Green Forest...
  Carrollton...                     Rudd...
  Marble...                         Forum...
  Osage...                          Urbanette...
  Rule...                           Rockhouse...
  Dryfork...                        Cabanal...
  Metalton...                       Connor...
  Coin...                           Alabam...
  Delmar...                         Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3612 9345 3612 9348 3611 9350 3607 9365
      3624 9378 3650 9354 3650 9330 3648 9329
      3616 9330
TIME...MOT...LOC 2023Z 228DEG 30KT 3616 9363 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

69
3 follow-up statements
434 
WWUS54 KTSA 152035
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
335 PM CDT Sat Apr 15 2023

ARC087-152045-
/O.CAN.KTSA.SV.W.0092.000000T0000Z-230415T2130Z/
Madison AR-
335 PM CDT Sat Apr 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Arkansas.

LAT...LON 3618 9354 3635 9368 3650 9354 3650 9330
      3648 9329 3626 9330 3618 9345
TIME...MOT...LOC 2035Z 225DEG 40KT 3630 9347 

$$

ARC015-152130-
/O.CON.KTSA.SV.W.0092.000000T0000Z-230415T2130Z/
Carroll AR-
335 PM CDT Sat Apr 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN CARROLL COUNTY...

At 335 PM CDT, a severe thunderstorm was located over Rule, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Berryville...                     Green Forest...
Carrollton...                     Rudd...
Urbanette...                      Rule...
Coin...                           Cabanal...
Metalton...                       Denver...
Connor...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3618 9354 3635 9368 3650 9354 3650 9330
      3648 9329 3626 9330 3618 9345
TIME...MOT...LOC 2035Z 225DEG 40KT 3630 9347 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

69
862 
WWUS54 KTSA 152049
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
349 PM CDT Sat Apr 15 2023

ARC015-152130-
/O.CON.KTSA.SV.W.0092.000000T0000Z-230415T2130Z/
Carroll AR-
349 PM CDT Sat Apr 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN CARROLL COUNTY...

At 349 PM CDT, a severe thunderstorm was located 5 miles east of
Green Forest, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Berryville...                     Green Forest...
Urbanette...                      Coin...
Denver...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3635 9368 3650 9354 3650 9330 3648 9329
      3626 9330
TIME...MOT...LOC 2049Z 234DEG 29KT 3635 9334 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

69
305 
WWUS54 KTSA 152059
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
359 PM CDT Sat Apr 15 2023

ARC015-152109-
/O.CAN.KTSA.SV.W.0092.000000T0000Z-230415T2130Z/
Carroll AR-
359 PM CDT Sat Apr 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Arkansas.

LAT...LON 3635 9368 3650 9354 3650 9330 3648 9329
      3626 9330
TIME...MOT...LOC 2058Z 228DEG 30KT 3641 9326 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:54 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 15, 2:54 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
254 PM CDT Sat Apr 15 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 240 PM CDT Sat Apr 15 2023

Strong to severe thunderstorms have developed from northwest
Arkansas into extreme eastern Oklahoma just ahead of a cold front
that will move east of the area by around 5 pm. Cloud cover behind
the front will clear from west to east overnight, with overnight
low temperatures falling into the mid 30s to mid 40s.

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 240 PM CDT Sat Apr 15 2023

Gusty northwest winds Sunday will result in an elevated fire
weather danger, especially to the west of Highway 75 in northeast
Oklahoma where drought conditions persist. Fire weather concerns
will remain elevated through the first part of next week as gusty
southerly winds return and temperatures warm back to well above
normal levels.

Shower and thunderstorm chances will return by late Tuesday and
Tuesday night, but the better storm chances will hold off until
Wednesday night and Thursday when the next storm system will
impact the area. The timing of the dryline/cold front into the
area may not be ideal for a significant severe weather threat in
our area, but this is subject to change if the system slows its
progress a bit from current projections.

Cooler and drier weather will return by the end of next week into
the following weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Apr 15 2023

A cold front is slicing through the area this afternoon with mostly
VFR conditions ahead of the front and MVFR conditions behind it.
Thunderstorms will possibly impact the western arkansas sites early
in the forecast period as the cold front advances to the east.
MVFR ceilings persist at the NE OK sites into this evening and
even longer into tonight across NW AR. Mostly VFR conditions return
on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  67  42  79 /   0   0   0   0
FSM   44  68  43  77 /   0   0   0   0
MLC   41  68  43  77 /   0   0   0   0
BVO   36  67  35  79 /   0   0   0   0
FYV   37  62  37  72 /   0   0   0   0
BYV   40  61  40  71 /   0   0   0   0
MKO   40  67  41  76 /   0   0   0   0
MIO   40  62  38  72 /   0   0   0   0
F10   40  67  41  77 /   0   0   0   0
HHW   43  68  44  76 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...10
Hazardous weather outlook, Apr 15, 1:01 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
101 PM CDT Sat Apr 15 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
101 PM CDT Sat Apr 15 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Far eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A cold front currently moving across eastern Oklahoma will sweep through
the remainder of the area this afternoon. Storms are expected to develop
along the front across far eastern Oklahoma through western Arkansas during the
afternoon hours. Severe weather is possible with these storms with potential
for very large hail with the strongest storms. The severe weather threat
will end by early evening as storms quickly spread further eastward.
Additionally, gusty winds behind the passing cold front will raise grassland fire spread
rates across northeast Oklahoma this afternoon

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY THROUGH WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Grassland fire spread potential will increase area wide on Sunday
and especially areas of northeast Oklahoma where drought conditions
persist. Winds will gradually decrease by Monday.

Low thunderstorm chances return Tuesday along with increasing winds
Tuesday and especially Wednesday. The increasing winds will again
raise grassland fire weather concerns for portions of northeast
Oklahoma. A stronger storm system influences the region by
next Thursday and a risk of severe weather may develop.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 15, 3:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 NNE ALMA              35.52N 94.21W
04/15/2023  E0.75 INCH       CRAWFORD           AR   PUBLIC

&&

JDS
Local storm report, Apr 15, 3:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             1 N BENTONVILLE         36.38N 94.21W
04/15/2023  E0.75 INCH       BENTON             AR   PUBLIC

&&

JDS
Local storm report, Apr 15, 3:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             3 NNE ALMA              35.52N 94.21W
04/15/2023  E0.75 INCH       CRAWFORD           AR   PUBLIC

&&

JDS
Local storm report, Apr 15, 3:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             SPIRO                   35.25N 94.62W
04/15/2023  E2.50 INCH       LE FLORE           OK   PUBLIC

&&

JDS
Local storm report, Apr 15, 3:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 SSW BENTONVILLE       36.35N 94.22W
04/15/2023  E0.88 INCH       BENTON             AR   PUBLIC

&&

JDS
Local storm report, Apr 15, 3:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     2 SSW BENTONVILLE       36.34N 94.22W
04/15/2023  E60 MPH          BENTON             AR   PUBLIC

            THUNDERSTORM WINDS ESTIMATED TO 60 MPH.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:21 PM CDTSpecial Weather StatementTSAWashington39 min
Apr 15, 2:26 PM CDTSevere Thunderstorm WarningTSASebastian64 min
Apr 15, 2:46 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington44 min
Apr 15, 2:54 PM CDTSevere Thunderstorm WarningTSABenton51 min
Apr 15, 3:27 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACrawford, Franklin36 min
Apr 15, 3:28 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian36 min
Apr 15, 3:31 PM CDTSevere Thunderstorm WarningTSABenton, Carroll29 min
Apr 15, 3:33 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington34 min
Apr 15, 3:36 PM CDTSevere Thunderstorm WarningTSAMadison, Washington39 min
Apr 15, 4:15 PM CDTSpecial Weather StatementTSACarroll45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.